# SDR KY7A20161002001

- Difficulty date: October 2, 2016
- Submitted: August 4, 2017
- Operation: Air carrier
- Aircraft: N395DC
- Make and model: Dorner DO328300
- Aircraft serial: 3178
- Aircraft time: 11,635 hours, 11,529 cycles
- Engine: Pwa PW306B
- Engine time: 5,405 hours, 4,653 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Part number: 30B393401
- Part serial: TXA1C6768
- Condition: Fatigued
- Location: Nr 2 Engine
- Part time: 2,017 hours, 1,723 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: K

## Discrepancy

FLIGHT CREW REPORTED 2 LOUD BANGS OUT OF E2 WHILE LEVEL AT FL350. CHECKED ENGINE PAGE, ALL PARAMETERS NORMAL EXCEPT IPS FLUCTUATING BETWEEN .2 AND .5. NO FURTHER ANOMALIES. AIRCRAFT LANDED AT MX BASE WITH NO INCIDENT. MX PERSONNEL CONDUCTED BORESCOPE INSPECTION OF ENGINE AND FOUND SUBSTANTIAL DAMAGE TO THE NR 4 HP COMPRESSOR AND FOD DAMAGE FROM THE FAILED COMPRESSOR TO THE CENTRIFUGAL IMPELLER. ENGINE REMOVED AND SENT TO OVERHAUL FACILITY. DISASSEMBLED ENGINE AND FOUND THE NR 4 COMPRESSOR "EXHIBITED ONE FRACTURED BLADE." THE ROTOR WAS FORWARDED TO PWC MATERIAL LABORATORY FOR ADDITIONAL ANALYSIS. ENGINEERS CONDUCTED AN ANALYSIS OF THE FAILURE, INCLUDING SEM AND EDS INSPECTION, AND CONCLUDED THAT "THE 4TH STAGE ROTOR BLADE FRACTURED 0.12" ABOVE THE RIM AS A RESULT OF FATIGUE. THE FATIGUE CRACK INITIATED FROM MULTIPLE LOCATIONS ALONG THE PRESSURE SIDE OF THE AIRFOIL APPROXIMATELY 0.2" FROM THE LEADING EDGE. INITIALLY THE FATIGUE CRACK PROPAGATED TOWARDS THE AIRFOIL SUCTION SIDE AND TOWARDS TOE TRAILING EDGE UNTIL FINAL FRACTURE BY OVERLOAD. THE ROOT CAUSE OF THE FATIGUE INITIATION COULD NOT BE DETERMINED." THE PART HAD 1723 TOTAL CYCLES SINCE NEW ==, ROUGHLY 12% INTO ITS EXPECTED 15,000 CYCLE LIFESPAN.
